Hail, Marshall
- When
- June 3, 3:25 AM CST
- Where
- Marshall County, Marysville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.850, -96.650
6 flash flood, 3 hail, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 3, 1:50 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 250 AM CDT FRI JUN 3 2005 .DISCUSSION... CONCERNS REMAIN THUNDERSTORM CHANCES FOR TODAY AND SATURDAY...WITH HEAVY RAIN AND STRONG STORMS POSSIBLE. THUNDERSTORMS JUST BEGINNING TO MOVE INTO FAR NW CWA AHEAD OF MCS/SQUALL LINE ACROSS CTRL NEBRASKA AND NORTHWEST KANSAS. STRONGER INSTABILITY IS SOUTH AND WEST...AND IT APPEARS ATTM THAT STORMS ARE BEGINNING TO MOVE SE AND INTENSIFY ALONG NW TO SE INSTABILITY GRADIENT. ETA 12 ADVERTISED A NORTH/SOUTH SPLIT...AND LOOKS LIKE THIS MAY STILL HAPPEN AS FORWARD PROPAGATING CORFIDI VECTORS INDICATE EASTWARD MOVEMENT OF THE NORTHERN PART OF THE LINE...AND SOUTHERN SIDE SLIDES SOUTHEAST INTO THE CWA. EXPECT LEADING EDGE TO BE NEAR THE SHAWNEE COUNTY LINE AROUND 5-6 AM...AND SPREAD TO THE MO STATE LINE BY ABOUT 10AM. INITIAL FORWARD MOTION OF THE LINE IS NEAR 40 MPH. NOT GETTING MANY SEVERE REPORTS OUT OF THE LINE YET...BUT WILL MONITOR FOR WIND THREAT AND POTENTIAL FOR LARGE HAIL. HEAVY RAINFALL WILL ALSO BE A THREAT. LATER TODAY...UPPER WAVE IN SW US EJECTS TOWARDS THE STATE...AND SHOULD KEEP THUNDERSTORMS GOING FOR MUCH OF THE AFTERNOON AND EVENING AS LIFT SPREADS OVER THE AREA. 0-6KM SHEAR STILL 25-30 KTS DESPITE BACKING OF UPPER LEVEL WINDS...AND CAPES STILL 1-2K J/KG. ATMOSPHERE MAY BE A BIT WORKED OVER FROM THIS MORNINGS MCS...BUT WILL DEPEND ON WHERE AND WHEN STORMS MOVE THROUGH THE AREA. ENOUGH FOR CATEGORICAL POPS THIS MORNING MOST OF THE AREA...WITH LIKELY FAR SOUTHEAST. WILL THEN KEEP 40-50 POPS FOR AFTERNOON AS SCATTERED STORMS CONTINUE. HEAVY RAINFALL COULD ALSO BE A PROBLEM TODAY AS FFG VALUES HAVE DECREASED IN SOME AREAS DUE TO RECENT RAINFALL. WILL NEED TO WATCH THIS CAREFULLY. NEXT S/W PROGGED OVER CO EARLY SATURDAY TO MOVE INTO KANSAS BY LATE AFTERNOON. HAVE SOME CONCERNS ABOUT THIS ONE...AS MOIST SOUTHERLY FLOW CONTINUES AHEAD OF THE WAVE...AND EVEN BREAKS OUT A BIT OF SUNSHINE IN THE AFTERNOON WHICH WOULD FURTHER DESTABILIZE THE ATMOSPHERE. WAVE AND FRONT THEN MOVE INTO THE CWA NEAR PEAK HEATING INTO CAPES 1-3K J/KG AND 0-6KM SHEAR 35-45 KTS. IF TIMING PLAYS OUT THIS WAY...WOULD EXPECT SEVERE STORMS THIS DAY. DID STRETCH SCT POPS INTO THE AFTERNOON HOURS. CURRENT EARLY SUNDAY POPS ARE 20...AND MAY NEED TO BE ADJUSTED DEPENDING ON SPEED OF DEPARTING WAVE. BUT HAVE LEFT FOR NOW. BOUNDARY THEN SHIFTS SOUTH OF THE AREA AS WESTERLY FLOW MOVES IN ALOFT AND HIGH PRESSURE MOVES INTO EAST CENTRAL KANSAS. FOR MONDAY...MOIST SOUTHERLY FLOW QUICKLY RETURNS TO THE AREA AS WESTERN TROF MOVES ONSHORE. NO CHANGES TO EXTENDED. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. 67
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 416 AM CDT FRI JUN 3 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-040915- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 416 AM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA TODAY. THE MAIN HAZARD FROM THESE STORMS WILL BE HEAVY RAINFALL...UP TO AN INCH PER HOUR IN SOME LOCATIONS. STRONG WIND GUSTS AND HAIL WILL ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING AND OVERNIGHT...A FEW OF WHICH MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON SATURDAY...SOME OF WHICH MAY BE SEVERE. THUNDERSTORMS ARE THEN POSSIBLE EACH DAY SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 101 km away, was scanning. The volume nearest the first event began at 09:25 UTC.
6 flash flood, 3 hail, 1 heavy rain. Local standard time, as filed.
Fast flowing water washed out bridge and closed U.S. Highway 56.
Two to seven inches of rain caused lowland and small stream flooding.
8 to 10 inches of fast flowing water across highway 57.
Six inches of fast flowing water across some streets in Hope.
Six inches of fast flowing water over roads 6 miles south of Hope. One fatality occurred when a 37 year old man was swept away by rapidly flowing water after he exited his truck when the right front tire dropped off a low water bridge.
Highway 43 in Enterprise closed due to nearly a foot of fast flowing water across road.
K-57 highway had at least 6 inches of fast flowing water across road.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Dickinson | 2005-06-03 | 37 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461672, 5461673, 5461674, 5461678, 5461679, 5461675, 5461676, 5461677, 5461680, 5461681.